Research Day

Title

Title: New onset mood disorder and seizure disorder in the pediatric patient after undergoing cardiopulmonary arrest

Document Type

Abstract

Date

2017

Abstract

This is the case of a 15 yo male who presented to ER breaking his arm during a high school wrestling match. The patient received unknown doses of Ativan, propofol, ketamine, morphine, and Dilaudid. The patient then went into a respiratory arrest and then cardiac arrest which required chest compressions, bag-valve-mask ventilations and then ultimately the patient needed to be intubated. Patient was able to weaned from the vent and librated without difficulty then he was sent home. Around this time, the patient started to have difficulty concentrating in school. Patient noted that his teachers would be talking and then he would “zone out.” Patient was unsure how long these episodes would last but noted that he when he was in math class, the teacher would be working a problem and then he would wake up and then the teacher would either be finished with this problem or two or three steps ahead. The patient’s grade started to suffer. This was unique because the patient was previously a fantastic student was in honor’s courses at his local high school. Patient never had any previous mood disorders or seizure activity. Patient had an EEG obtained, which revealed generalized spike-waces and polyspike wave epileptiform discharges. Patient had never had a generalized tonic clonic seizure in the past. However, in 2009, patient did experience a pseudoseizure in which he noted there was a lot stress going in his life. Since this time the patient is no in regular classes. He reports that he is often chronically depressed. In July of 2015, this patient had a suicide attempt. The patient over dosed on his Depakote medication. Patient was admited to the hospital and when medically stable was released to an inpatient psychiatric facility.

This document is currently not available here.

Share

COinS